How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32757
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Hi, I'm on a prescribed course of amitriptyline for tension

Resolved Question:

Hi,
I'm on a prescribed course of amitriptyline for tension headaches. I have just started university and so under stably have been concerned about the effects of drinking although the leaflet says to avoid alcohol, is there a medical side effect if I do? Or is it just precautionray?
Thanks
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi. It's basically precautionary but the combination can cause drowsiness, confusion, vomiting, or blurred vision. If a drink now and then hasn't given you any of those symptoms then most likely you can continue to drink in moderation but you should ask your doctor about this first
Expert:  Dr. Chip replied 3 years ago.
Archie, was the poor rating a mistake? Was there more information you needed?
Customer: replied 3 years ago.

No I meant to put ok service but the phone screen is small. It's simply because I was looking for more information than the Internet could give me.. and for £24 I thought I would get more than a couple of sentences, sorry

Expert:  Dr. Chip replied 3 years ago.
No problem and you can reverse that. Yes, of course you can find the same information on the internet but that doesn't allow you to actually get a doctor's opinion. Basically drinking with the medication won't do you any permanent damage to your health if that helps. It's just that since I can't be your actual doctor it's still best to discuss this with him. I personally recommend that my patients on amitriptyline not drink.
Dr. Chip and other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Ok, well thanks for trying to help. Ill contact my doctor as advised and change the review for you. Sorry about that. I do still think it's very expensive for this service though and would appreciate a partial refund. If you feel it's justified then ok but ill let you decide. Thanks, Archie

Expert:  Dr. Chip replied 3 years ago.
Thanks Archie and let me know what your doctor says